Jump to content

Anyone On Toprol Xl?


gillian502
 Share

Recommended Posts

I've always done somewhat well on beta blockers, during my 3 years with POTS. I took Pindolol 5 mg daily for 2 years and stopped due to the fact it wasn't lasting nearly a full 24 hours and I was developing hypertension in between the hypotension episodes. However, for those 2 years that it was working, it was basically fine. I then tried Atenolol 25 mgs daily, which would've been great with 2 exceptions: it gave me kidney pain and swelling (rare, I know) and made my arms and legs feel weak and powerless. So now I'm on Toprol XL, for the past week, a starting dose of 25mgs daily with a plan to increase.

This Toprol is the worst beta blocker I've ever tried, and what's amazing is it is the worst out of all of them at lasting 24 hours! This "extended release" tablet stops extending after only about 16 hours, and every day for the past week I've been unable to function due to a standing heart rate of 130-160 or so. My dr wants me to increase my dose or else go back to Atenolol. My question is, is it worth giving this thing a try by increasing the dose, and will a larger dose last the 24 hours or will it simply drop things even lower during the 16 hours that it does work, then just leave my system as is does now? Anyone have experiences with this drug?

Link to comment
Share on other sites

i was on toprol xl, 100mg's and at one point 150mg's and my rates occasionally were still high (usually with activity, heat, etc). overall though, most of the time anyway, it kept the rates in control for me.........

like with any beta i have been on, it makes me pretty tired.........i am currently on sotalol 160mg's and it does the job at keeping the rates around 100 standing, 65 lying down....and best of all, it doesnt kick my BP out that much........i switched from toprol to sotalol because sotalol manages the rates more.......sotalol though is a pretty potent beta and has significant risks for causing QT prolongation (leads to ventricular tachy in some people) so you have to be monitored closely.....

i'd give it some more time with toprol. it actually can take about two weeks or so before the "TRUE" extended release effects kick in.......at least that was how it was with me........

Link to comment
Share on other sites

Toprol XL was the best BB I ever had. I finally had to stop it because I couldn't take it with the Midodrine.

Link to comment
Share on other sites

i've been on toporol el and the regular toprol.. as well as metoprol.... they ddint work well for me.. i was on high doses of all 3..

i hope that you find a bb that works well for you...

Link to comment
Share on other sites

I've already posted about this, but I'll just throw in my two cents!!

Toprol XL is the worst drug I've ever taken, period! I was evil on it. I couldn't sleep, I didn't want to eat or be around people or anything. I was a royal "B". I felt like I was being driven by an engine. I got the shakes even worse than I normally have them. I felt like I was on major caffeine or some other awful stimulant all the time!!! I wish that it would have worn off after 16 hours!!! I didn't sleep more than a few hours over the course of a week!! It was terrible. (And my doctor told me that all those symptoms, I just described, are impossible to have on a BB!!)

Needless to say, I took myself off of it and I'm just suffering now.

Bec

Link to comment
Share on other sites

I've also had the shakes this week on toprol xl, mostly when I'm standing due to the tachy. The only things I like about this drug so far are its ability to control or decrease migraines, and the fact that my body feels more solid and strong on this than on Atenolol. Otherwise this is the worst BB I've ever tried, and like I said, it's so weird it doesn't last half as long as the other types of BBs since that IS what it's supposedly designed to do!

Link to comment
Share on other sites

Toprol XL was the best BB I ever had. I finally had to stop it because I couldn't take it with the Midodrine.

Me too! It has been a life saver for me...I function fairly well again. I do get tired, but the florinef and working out helps with that.

Everyone reacts so differently to all drugs....I hope you find one that works for you.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...